Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
161 Doctors are Online

Epilepsy patient. Taking epsolin medication, stress, epileptic fits. Hospitalization required?

My Dad is epileptic since 2004. He takes 3 epsolin tablets daily. He underwent excessive amount of stress as my grandmom expired 4 days back, he missed his medicine dosage, had many sleepless nights too. Yesterday he had an epileptic attack in the s aftermath continued till evening. He took epsolin medicine. Will his epilepsy be under control or will he need immediate hospitalisation. Please advice.
Asked On : Mon, 1 Oct 2012
Answers:  1 Views:  100
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response

thanks for choosing health care magic .

Epsolin or Phenytoin in one of the most commonly used medication for epilepsy . In medical terms it is said to have a very narrow therapeutic index which means that it has to be maintainde within a narrow range for it to be effective .

He most probably had his attack of fits as he mised his dose . If his seizures have reduced now then you can continue giving him the same medications. Also make sure that he does not miss any more of his medication .

In case he continues to have seizures lasting more than 30 minutes with no recovery then its a condition termed as status epilepticus for which he will need to get admitted in the hospital for either a change of medication or increase the dose.

he will also need a serum phenytoin level monitoring to see if his phenytoin (epsolin ) level in the body is adequate .

hope i have answered your question adequately .
Answered: Tue, 2 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor